MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888119365P
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a new cvc (central venous catheter) was placed in (b)(6) 2022.It was said that there was a supply issue with hd (hemodialysis) treatment on june 14 and again on june 21."ps" was around 240.Cvc was on recall.It was said that the catheter was not repaired and had no leak.There was no luer adapter issue.It was noted that as the manufacturer had sent out a recall on this catheter with the affected lot number and after discussion with "mrhp", a cvc exchange order/procedure was received and scheduled within a week.It was said that the impact of the incident was, "tpa" was ordered on june 21.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, a new cvc (central venous catheter) was placed in (b)(6) 2022.On (b)(6), during hd (hemodialysis) treatment, the flow/function issue was discovered and in attempt to improve flow/function of the catheter, tpa (alteplase) thrombolytic agent installation was implemented/applied to resolve the issue but had no affect on that date and also on (b)(6) (only one reported product).It was said that the staffs were wanting to replace the catheter due to the flow issues (poorly functioning catheter) butwere unable to schedule a replacement with unaffected catheters due to a replacement supply issue caused by the recall.It was noted that the cvc was on recall.Pump speed ¿ was around 240 mls/minute.Nothing unusual was observed on the device prior to hd treatment.It was said that the catheter was not repaired and had no leak.There was no luer adapter issue.Tego was utilized.Hemodialysis lines were being utilized with the device.It was noted that as the manufacturer had sent out a recall on this catheter with the affected lot number and after discussion with mrhp (most responsible health provider), a cvc exchange order/procedure was received and scheduled within a week (catheter removal procedure and reimplantation of a new one).The patient had line replacement on (b)(6) with same product identifier (unknown lot) which resolved the issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: b5, d6b, g3.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a new cvc (central venous catheter) was placed in (b)(6) 2022.On (b)(6), during hd (hemodialysis) treatment, the flow/function issue was discovered and in attempt to improve flow/function of the catheter, tpa (alteplase) thrombolytic agent installation was implemented/applied to resolve the issue but had no affect on that date and also on june 21 (tpa was administered to unclogged blocked lines and improve flow if the reduced flow was due to the formation of clots within the lumen).It was said that there was only one reported product/same patient.It was noted that the staffs were wanting to replace the catheter due to theflow issues (poorly functioning catheter) but were unable to schedule a replacement with unaffected catheters due to a replacement supply issue caused by the recall (the cvc was on recall).Pump speed ¿ was around 240 mls/minute.Nothing unusual was observed on the device prior to hd treatment.It was said that the catheter was not repaired and had no leak.There was no luer adapter issue.Tego was utilized.Hemodialysis lines were being utilized with the device.No visible defects/damages found where the flow issue was noted.The hd treatments were still completed on those dates.It was noted that as the manufacturer had sent out a recall on this catheter with the affected lot number and after discussion with mrhp (most responsible health provider), a cvc exchange order/procedure was received and scheduled within a week (catheter removal procedure and reimplantation of a new one).The patient had line replacement on june 28 with same product identifier (unknown lot) which resolved the issue.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15226854
Report Number3009211636-2022-00210
Device Sequence Number20327837
Product Code NYU
UDI-Device Identifier10884521157712
UDI-Public10884521157712
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model Number8888119365P
Device Catalogue Number8888119365P
Device Lot Number2116500094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer08/04/2022
08/29/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date08/26/2022
09/13/2022
Date Device Manufactured08/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown